Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So, I am 4 weeks on Differin .1 gel now. It seems like a great product. The first few weeks were nice, my skin got smooth and breakouts were healing fast. I have no redness and no flaking or drying, so I am tolerating it quite well. My skin is oily, but not sensitive.

Now, this week I think I am getting the dreaded IB. All of a sudden, my skin is bumpy with closed comeodones. And I am getting these super tiny little whiteheads/microzits which I have never gotten before. So I am sure my skin is purging.

In truth, it is not all that severe. I have mild acne, maybe moderate on my "bad skin" days. I can cover most w/makeup. But ~ I went to the derm because I was so fed up with CONSTANT acne. I am so sick of spending 30 minutes dotting on concealer to cover the spots. I've spent so many years with acne, this is not fair. This sucks!

I'd love to hear from anyone else out there that is going through this right now. I know I just need to stick it out but I'm very discouraged today. Fell like crying or screaming, not sure which.

:doubt:

Share this post


Link to post
Share on other sites

Differin's a great medication if you can tolerate it. For me, I had to stop it because the side effects were overwhelming any benefits I was getting from it, but if I could have kept on using it, I would have done so.

Anyhow, yes, the initial breakout period is tough to deal with because you want to keep on just getting better. The best method to deal with retinoids (psychologically) is just to give up on having good skin. Just drop the thought, and don't look at the mirror, but keep on using it (of course, always being careful about monitoring the irritation level).

Then, after a few months pass, you'll surprise yourself with how much your skin has improved. That's how it worked for me with Tazorac anyways.

Best of luck, and hang in there!

Share this post


Link to post
Share on other sites

Thanks, I am still hanging in there. My forehead is a mess today, but my chin is still clear. And my checks are starting to improve. I keep thinking if I just keep using it, I am going to have a really good result.

Piroshky - I wouldn't know if it's making my skin more oily or not. My skin is naturally so oily that I have to blot every hour.

Share this post


Link to post
Share on other sites

Differin takes time. 12 weeks normally to see clearer skin. I know we all want clear skin now, but look at it as a long term investment that will pay off at the end. I've been on Differin for 6 weeks and within the last week or so, I've finally had some significant clearing. One thing that I do recommend. Once you get use to Differin, try using it without a moisturizer, I know that it may be tough, but I found that if I out it on at night. Dab a little extra on bad spots and not moisturize, that I woke up with much clearer and healing skin. I was told by my derm to only moisturize during the "Flakey Stage and then once I was over that, to not use a moisturizer at night except under my eyes (Yeah, I got wrinkles). Then moisturize all I wanted during the day. She was right. as soon as I stopped using the moisturizer at night, I had a clearing. she now wants me to use Tazorac, but I might stick with the differin a little longer since I have a lot left.

Share this post


Link to post
Share on other sites

Hey sunny,

I've been using differin for about 3 months now, and i think its going great!

Good for you that you don't have redness left after acne, i do. That sucks.

But for me i just use it and i have no zits or pimples or anything, just red marks.

Red marks suck tbh. Haha

just hang in there, it will get better. :)

Share this post


Link to post
Share on other sites

Jane, thanks for the advice about the moisturizer. I hadn't heard that, but it makes sense. I'll try it and see. My skin is actually pretty oily, I don't find that I "need" it anyway.

Thanks to the others for encouraging words. It's nice when you don't feel alone, and that other people out there are in the same boat.

Share this post


Link to post
Share on other sites

I have been using differin for 3 weeks and 3 days and now I have a semi kind of break out. My skin was going all right, with just a few tiny blocked pores here and there, but today is alot different.

After reading your post it seems that you had some sort of an IB after 4 weeks of usage. So maybe its not that weird.

I have alot of those tiny small blocked pores and my skin looks kind of bumpy too now, just like you described in your post :( Thought I might have missed that IB, guess not.

Share this post


Link to post
Share on other sites

I had an IB from 3-5 weeks. It's sucks, only time makes it better. I am in week 12 now and totally worth it. Today I am not even wearing any makeup and my skin looks great!! I have 12 small red marks on my face that are still fading (used to have 35 marks). But no new breakouts!

Share this post


Link to post
Share on other sites

wow thats geat sunny, i very happy for u.

hopefully things will be that way for me too.

Share this post


Link to post
Share on other sites

i've been on differin in combination with this pill which handles the deep cysts, for almost two years now. My acne was never super severe, but it was always there, bothersome and nothing was clearing it up. Differin really fixed that for me, except what i have noticed with differin is that it never really fixed the problem entirely. Often what will happen for me is i will go through periods where my skin is extremely clear and great, followed by a period where it's terrible again, etc etc. It's never been fixed entirely. But until recently i had been washing my face with just a plain unscented soap like my doctor had told me, and i guess it had been clogging my pores a lot, and that had led to the worse acne i now think. For me the product worked great, but i think like any product it'll give different results to everyone.

The only complaint i have with it is that it makes my skin dry and flakey which i hate, but that's what moisturizers are for (speaking of which im trying to find one which will work effectively sooth my skin while at the same time not clog my pores, make my skin super oily, and ultimately lead to more acne problems. if i could get a suggestion it would be a big help, thanks)

Share this post


Link to post
Share on other sites

Now you guys are scaring me! I'm on day 24 with Differin. I have only seen progress so far. I was getting 3-5 huge monster zits on my cheeks and chin each week, but I have only had 1 or 2 since I've started Differin. However, I have noticed a few really small blemishes in the past few days. They didn't bother me too much because they weren't huge, painful, and red. Are these little guys the start of the dreaded IB? They are popping up in places I've never had blemishes before. Then again, I never had blemishes other than my forehead until 6 months ago! So, I never know what to expect anymore since my skin has been completely foreign to me.

Share this post


Link to post
Share on other sites

MY IB was not big pimples at all. It was a bunch of tiny microzits and small whiteheads. They went away pretty quickly though. A day or two at most. It sucks to have so many on your face at one time, but I just covered with makeup as best as possible. And there were a few days I hid out at home.

It passes quickly, though. Using differin reminds me a lot of the year I spent in braces (I was 21). There were many moments that sucked, but at the end of the year when I had straight teeth for the first time ever, it was so worth it. You forget all the bad stuff once you come out the other side.

Hang in there!

Share this post


Link to post
Share on other sites

Differin was working great for me, I've been using the .1 in combination with keflex antibiotics, but then my derm. wanted me to stop taking the Keflex. Everything was pretty good for 2 weeks until my face/neck/chest starting breaking out so they put me on differin .3.

And now my skin is horrible. I went back on the .1 thinking maybe the .3 was too strong?? And I am back to taking Keflex 500 mg twice a day. The damage is done though. I'm so miserable my skin has never looked this bad. I just turned 30 too...i thought i could leave acne back in my 20's?? ;) Guess not.

Anyone else have this problem with switching from the .1 to the .3? Should I have been patient with the .3? I'm scared of it now, the .1 was working fine. I wish I never tried it! Thankfully I only used it on my chest, not my face.

Its sucks that its summer and all i want to do is hide in my house. :redface:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×